MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY URETERAL STENT
Model Number 778624
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the string of urethral stent seemed to be bit thicker than normal and it did not move very well through the cystoscope.While the surgeon was attempting to place it, the string tugged and tangled.So, the entire stent had to be removed.Hence, the string could be cut off and the stent could be replaced.Per follow up response received via mail on (b)(6) 2020, the stent was removed and the string had to be cut, which resulted in an additional procedure for the patient to have it removed.
 
Event or Problem Description
It was reported that the string of urethral stent seemed to be bit thicker than normal and it did not move very well through the cystoscope.While the surgeon was attempting to place it, the string tugged and tangled.So, the entire stent had to be removed.Hence, the string could be cut off and the stent could be replaced.Per follow up response received via mail on (b)(6)2020, the stent was removed and the string had to be cut, which resulted in an additional procedure for the patient to have it removed.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause could be due to "material selection".It was unknown whether the device had met specifications.The product was used for treatment but it was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).**(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging.**multi-length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The first large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD INLAY URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11140997
Report Number1018233-2020-22410
Device Sequence Number19757441
Product Code FAD
UDI-Device Identifier00801741014826
UDI-Public(01)00801741014826
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2025
Device Model Number778624
Device Catalogue Number778624
Device Lot NumberNGEV1808
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;